realy rough nights

well i have been of my pramapexol now for to nights and i feel like a zombi i have had about a couple of hours on and off sleep and when im a sleep i do nothing but kick and wave my legs and arms in my sleep kept my hubby awake through hitting him and kicking him in my sleep i feel so sorry for what my hubby has to go through with me at night the doc gave me serenace to take but think i will go to him and ask for patches

20 Replies

oldestnewest
  • Hi Flissy

    I really hope you have a better night tonight and that the patches work for you. I'm not on any meds myself so don't know anything about them, but do know what it's like to feel chronically tired through lack of sleep, or disturbed sleep.

    Good luck tonight.

  • bin docs he said i have to try the pills serenace first to see if they help i asked for patches but no go yet

  • Well, hope they give you some relief. When I mentioned RLS to my GP I was told one of the treatments was anti-depressants - which is a surprise reading on here about how they can make it worse, but have been on them in the past and it has killed the RLS but left me feeling too numb inside for it to be something I would want to treat RLS alone.

    Do you find your symptoms get worse according to your monthly cycle? I certainly do, and it seemed to be something my GP acknowledged as knowing too.

    As I said, I hope you have a better night tonight. I was awake for about 3 hours last night with my legs, but think compared to a lot of people on this site I have it easy.

    Let us know how you get on.

  • my cycle if few and far between now the doc was going to put me on hrt instead he put me on catalapram i was on them two years so about the time i started with my restless legs so not sure if it is just a coincidence as they started around about the same time and my arms for about 15 months

  • Flissy, have you any pramipexole left you can use until you see your doctor, about the patches...?? If you just stopped the pramipexole, then you will be having very rough nights. Trying to get off that med. is very hard, even when weaning off it. Just avoid those pills he gave you after i looked and said what they were, they too are likely to make your RLS worse. I feel for you that your doctor isnt treating you with the RIGHT meds for RLS. And yes, the anti-depressant more than likely started your RLS off in the first place. I have heard of other people which have said the same....

  • Oh, to add to my comment, you sound as if you have PLMD aswell, with the kicking and such in the night while you are asleep....

  • plmd ?

  • periodic limb movement disorder

  • The antidepressant, catalapram, is an SSRI . they are WELL known to make RLS worse. There are always exceptions. are you spelling that right?. Plus, the "serenace". I am from the US, so names are different in different countries. But, if you are off Mirapex, plus taking that SSRI, your RLS is going to win. :o( Going to google serenace and see what I come with. I think I told you about rlshelp.org right? PLEASE read that treatment page if you have not already.

  • oh, I know what the Serenace is. It is an antipsychotic, which can also make any movement disorder worse. It is called Haldol in the US, and that is not a good class of meds for rLS. It is never used to treat it. It will actually block the dopamine to your brain, and you are off the Mirapex, so you are in big "doo-doo" may I say in plain English with your meds. Your doctor is giving you the Serenace strictly because he thinks it will help your RLS?? Look on that web site and see what I am talking about. I can tell you from lots of experience and talking to a lot of people and doctors, your list of meds my heart rate go up, as far as what it could be doing to make your RLS worse. You are taking nothing that will most likely even remotely help your symptoms/at all, to be totally honest. I fear your doctor has no idea how to treat RLS, or he would not be making the choice of an antipsychotic to treat RLS. Crazy! Really, you need to really speak up, and/or get a second opinion with a neurologist. Oh, and do you have PLMD? Kicking your husband while you are asleep? YOu need to get a sleep study done. I know it is not as easy over there on your side of the pond, but you need to start all over on this RLS treatment. THIS happens to a lot of people, so do not not feel alone.

  • Hello

    I was horrified when i read that you had been offered Serenace for RLS. Serenace although is a dopamine antagonist it is an anti-psychotic drug used usually for Schizophrenia and if the dose is large enough for sedation. This drug is an old psychiatric drug but it has lots of sideffects [ these sideffects are worse in lower doses ] including restlessness, involentory movements i wont go on but a more approprate drug which is reccomended for RLS and helps sleep is Clonazepam. It is an anti convulsant therefore their are no guidelines about dose for RLS or as a sleep aid but 2mgs is the usual start dose. It is a muscle relaxant and will help with jerking and thrashing around in bed at night. it may take a while to get the right dose to help you to sleep as everybody is different. I have read on this site that 2mgs has knocked someone out for the night but i take 6 and a1/2 mgs in two stages to get 3-4 hours sleep but stops the jerking, spasms and restlessness.

    I had one Dr try to give me an antipsychotic for sleep and said no i woulnt take it being an Mental Health Nurse i knew what the drug was.

    I suggest you take information about Clonazepam to your Gp and see if she will prescribe it for you it will help much more than Serenace.

    I hope this helps.

    bambisoloved

  • tried asking doc for something else but he said try theses first so he thinks he knows best

  • One thing I DO wnat to add, is that my psychiatrist concentrates on my insomnia issues, plus panic attacks. I am taking seroquel (do not know what it is called in UK) for sleep, and I take it at bed tiem, and it sure does help. My other meds usually squash down any RLS that may start because of seroquel, but rarely do I get RLS after I take it. Lot so of these meds can cause that, and I still stand by no SSRI's for RLSer's in general. I ahve to say that I ahve ben sleping "better" since startig the Seroquel, and yes, my nephew takes it for schizophrenia, bu lots of US doctors are using at night for sleep, with good results. NO studies yet, it is strictly an "off label" use. At least a couple dozen people in my yahoo support group are taking it for sleep. In my experienec and most others the SSRI antideprssant is your problem. Can't you ask him to try a different one so that your RLS may lessen??

  • Flissy, what you can do is pretend you have tried those pills, i would if it was me and a doctor was trying to give me something that was likely to send my RLS nuts. GO back with a list of medications which ARE used for RLS....to show him. Ask for a sleep study, that will say you have PLMD. If that doctor isnt willing to listen to you, do you have another doctor in the practice you can get an appointment with.... Tell your doctor those pills didnt work, just made things worse.

  • yes i was thinking of doing of doing that

  • I use Clonazepam for my RLS and I just take two 0.5mg a night, this must be the lowest dose.It stops me wanting to move my legs around all the time. I take it about an hour before I go to bed and it is the best thing I have ever had for sleep, they are better than sleeping tablets and I never wake up groggy or dozy. But I still wake up with achey legs but I have had a full nights sleep. So I am halfway there. I am just so grateful that I do not have it as bad as other people, they must be tearing their hair out, how do they cope?, I just don't know.

  • I agree [in this case ] with what others are saying, say they dont work as they make your RLS worse.

    The thing with Drs is some are open to you giving them info and some are not. If you are in a practice with more then one Dr see differant ones to see who is receptive. i spent a lot of time doing this [loads of Drs at my practice ] and on one accation the Dr was so anxious to get me out of the door she opened the door for me. Be persistant, when you see your Dr tell them how lack of sleep is effecting your mood, concentration and memory not to mention your relationship with your husband and how desperate you feel, then show them your info on drugs that will help. Drs only have 10 minutes per person [ UK ] unfortunatly but this is an advantage sometimes because you may get what you want because of the time restraint.

    When i found a Dr i thought would be receptive i wrote to her before my appointment to save time and my Dr said this was very useful and made all the differance so this is another thing you could try.

    Dont give up finding a Dr that will work with you. It is the key to getting the help you need.

    But sometimes you have to be proactive.

    bambisoloved

  • there is only one doc and a nurse

  • Maybe you need a higher dose of Pramipexole.I am on 780MCG, but had to slowly climb up to that dose.

  • I have just stopped my pramaprexol, I think I was worse on it than off it with all the side effects and not functioning the next day. I am just about to start Carbamazepine I do hope this works as I am running out of options, Has anyone got any ideas?

You may also like...